It is currently Mon Aug 21, 2017 9:39 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Thu Sep 20, 2012 2:44 pm 
Offline
New Poster
New Poster

Joined: Thu Sep 20, 2012 3:35 am
Posts: 2
Hey everyone this is my first post so bear with me. I've been on subs for about a year and a half at 12mg a day now. And while this not a new problem I feel it is getting worse. Basically after I take a dose I have to wait like 6 or 7 hours before I can get a hardon. I see a lot of posts ab out a decreased sex drive but that's not really the case for me although it's is probably a bit lower than without subs it's definitely still there I just can't get a boner while on subs. I'm not sure if something like Viagra would work I'm 26 years old and as embarrassing as that would be this is really killing my sex life. So if anyone knows of anything that will allow me to get an erection even if I just took sub like an hour before or whenever pleasepleaseplease let me know I'm open to anything. Thank you for your time.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 20, 2012 4:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
My doctor wrote a Viagra script for me when I had this problem (I was on 8mg & was age 30 at the time). He had my testosterone level tested but it was normal. After tapering, the problem has gone away since I passed about 2mg. The sucky thing about Viagra is that it costs about $20 per pill, but it works.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 20, 2012 4:33 pm 
Offline
New Poster
New Poster

Joined: Thu Sep 20, 2012 3:35 am
Posts: 2
Is there a cheaper generic version? Or something like cialis maybe? It just seems like 20 bucks a pop is a bit much if I gotta take one every time I wanna get down. Thanks for the reply though at least know I know it will work. Is there any nonprescription meds you can suggest for this issue?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Sep 20, 2012 6:41 pm 
Offline
One Month or More
One Month or More

Joined: Sat Apr 23, 2011 11:46 pm
Posts: 33
1/4 of a tab of Viagra will do the trick if Sub (all opiates) is the only thing cramping your style. I think there is a generic version. ask your doc


Top
 Profile  
 
 Post subject: Men Only
PostPosted: Fri Sep 21, 2012 6:35 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Hey Anton,

Like what has been said already, once you decrease your dose to at least 2mg's or less the problem will go away. If you just cannot do that, and believe me, we all understand not wanting to decrease your dosage if it works just fine. Then I say go with Cialis. The difference between that and Viagra is that the Cialis will last longer in your system. At your age that should be a bonus as I remember having 2-3 sexual encounters in the same day back in my 20's. (with the same woman)

If you go to the Cialis website you will see a coupon deal that you can print and get 30 of them for free. You bring that paper in to your doctor to write a script and the pharmacy won't charge you a thing. Just Google it and you'll find it. It was there a few days ago when I last checked.

Just to be safe, have your Dr run a blood test to check your testosterone levels too. You want to rule out everything but the Suboxone. And yes, it is a common topic here and most of us have had trouble in the sex dept while on Sub.

Time to take some action dude, you are way too young to not be out there......well, you know.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Oct 05, 2012 9:01 pm 
Offline
Average Poster
Average Poster

Joined: Thu Oct 04, 2012 4:50 pm
Posts: 11
Antoniocharles wrote:
Hey everyone this is my first post so bear with me. I've been on subs for about a year and a half at 12mg a day now. And while this not a new problem I feel it is getting worse. Basically after I take a dose I have to wait like 6 or 7 hours before I can get a hardon. I see a lot of posts ab out a decreased sex drive but that's not really the case for me although it's is probably a bit lower than without subs it's definitely still there I just can't get a boner while on subs. I'm not sure if something like Viagra would work I'm 26 years old and as embarrassing as that would be this is really killing my sex life. So if anyone knows of anything that will allow me to get an erection even if I just took sub like an hour before or whenever pleasepleaseplease let me know I'm open to anything. Thank you for your time.


My Dr. explained to me that Sub, or any opioids, cause the body to stop producing, or substantially reduces the production of, testosterone. He then referred me to a urologist, the test confirmed real low T and I was prescribed Androgel. Which did the trick. Give it a few days get your level up and steady and you'll start feeling better.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Oct 06, 2012 4:22 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
Bah what a sucky side-effect...

Options? Stop taking Suboxone.

Take Viagra / Cialis (I dunno if that'd do much for a 20-something year old's sexual confidence).

Reduce your dose to a level where it's no longer a problem.

Switch to methadone (problem may happen on methadone too, though in my experience buprenorphine has more sexual side-effects).

Get your T levels checked and maybe go testosterone supplements (dunno if that'd feel good for a 20-something year old either)...

===========

Something I've found has helped with my libido issues on Sub has been splitting my dose ... half morning, half night. I get the feeling the sexual side-effects of Suboxone are related to peak dose (this is not proven)... If that turns out to be the case, splitting your dose should in theory reduce the problem by half.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Oct 09, 2012 11:12 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 09, 2012 11:14 am
Posts: 7
You have two options. First, you could get a script for viagra or cialis. However, viagra is VERY expensive and insurance companies normally will not pay for it. I don't know about cialis. Second, on days when you know you are going to have sex, do not take your suboxone until AFTER you do it. After all, with a 60-72 hour half-life, skipping suboxone for a day will not put you into withdrawals -trust me, I've done it. It takes about 3 or 4 days for WDs to kick in. Good luck!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 04, 2012 9:09 pm 
Offline
New Poster
New Poster

Joined: Tue Dec 04, 2012 11:11 am
Posts: 2
Same thing for women!!! This is a terrible side effect!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group